Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2012, 2:18 PM EDT for 6 counties in Indiana. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 2:18 PM EDT (18:18 UTC)
- Expired
- Jun 29, 2012, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Cass County, IN, Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:30 PM EDT | TSTM WND GST 60 | 4 Se Peru, IN | |
| Jun 29, 2:32 PM EDT | TSTM WND DMG | Denver, IN | PARTIALLY CRACKED TREE WAS BLOWN OVER ONTO HOUSE AT 935 N AND WARSAW TRAIL N |
| Jun 29, 2:40 PM EDT | TSTM WND GST 60 | 2 Ne Wabash, IN | MEASURED AT WABASH COUNTY CENTRAL DISPATCH |
| Jun 29, 2:40 PM EDT | TSTM WND GST 70 | 2 Nw Bunker Hill, IN | ESTIMATED 70 MPH WIND GUST NEAR GRISSOM AFB. SHINGLES BLOW OFF OF A ROOF. |
| Jun 29, 2:42 PM EDT | TSTM WND DMG | 3 Ssw Andrews, IN | TREE DOWN ON DIVISION ROAD AND ON 300W NEAR 1100 N |
| Jun 29, 2:45 PM EDT | TSTM WND DMG | Amboy, IN | TREE BRANCHES DOWN BLOCKING SECONDARY ROADS IN THE TOWN OF AMBOY |
| Jun 29, 3:00 PM EDT | TSTM WND GST 64 | 1 W Marion, IN | AT CORNER OF SR18 AND 325W. ALSO FLAGPOLES DOWN IN MARION. |
| Jun 29, 3:07 PM EDT | TSTM WND GST 58 | Gas City, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:49 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS53 KIWX 291818
SVRIWX
INC017-053-069-103-169-179-291900-
/O.NEW.KIWX.SV.W.0036.120629T1818Z-120629T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN WELLS COUNTY IN NORTHEAST INDIANA...
MIAMI COUNTY IN NORTH CENTRAL INDIANA...
HUNTINGTON COUNTY IN NORTHEAST INDIANA...
WABASH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF MEXICO TO 7 MILES SOUTHWEST OF
LOGANSPORT...AND MOVING EAST AT 70 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
WALTON...PERU AND GRISSOM AFB...
BUNKER HILL...
WABASH...
HUNTINGTON AND ANDREWS...
SWEETSER...SWAYZEE AND LA FONTAINE...
MARION AND MARKLE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LINCOLN...IJAMSVILLE...ONWARD...WELLS...NEAD...ERIE...STOCKDALE...
ROANN...GALVESTON...BENNETTS SWITCH...FLORA AND PEORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4042 8587 4058 8587 4057 8637 4070 8638
4070 8648 4092 8621 4092 8617 4095 8617
4099 8612 4097 8568 4091 8508 4089 8508
4039 8571 4039 8576
TIME...MOT...LOC 1818Z 280DEG 59KT 4096 8600 4067 8636
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
947
WWUS53 KIWX 291839
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
239 PM EDT FRI JUN 29 2012
INC017-053-069-103-169-179-291900-
/O.CON.KIWX.SV.W.0036.000000T0000Z-120629T1900Z/
WABASH IN-HUNTINGTON IN-MIAMI IN-WELLS IN-CASS IN-GRANT IN-
239 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR GRANT...SOUTHEASTERN CASS...NORTHERN WELLS...MIAMI...HUNTINGTON
AND WABASH COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ANDREWS TO 7 MILES SOUTHEAST OF
BUNKER HILL...AND MOVING EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...MARION...GAS CITY...OSSIAN...LA FONTAINE...SWAYZEE...
SWEETSER...MARKLE...JONESBORO AND VAN BUREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4042 8587 4058 8587 4057 8637 4099 8600
4097 8568 4094 8534 4093 8534 4093 8530
4091 8508 4089 8508 4039 8571 4039 8576
TIME...MOT...LOC 1839Z 280DEG 59KT 4089 8555 4060 8592
WIND...HAIL 70MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:30 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 29, 1:30 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 PM EDT FRI JUN 29 2012
.AVIATION... /18 UTC TAFS/
HIGH CONFIDENCE TSRA AT KSBN AIRFIELD NEXT TWO HOURS. WHILE LESSER
CONFIDENCE AT KFWA WITH REGARD TO EVENT MORPHOLOGY ATTM W/POTNL NRN
XTENT DECAY ANTICIPATED AND INCSRGLY FAVORED KLAF-KMIE INSTABILITY
AXIS FAVORING HIEST PROBABILITIES SOUTH OF KFWA LATER THIS
AFTN...THOUGH MAGNITUDE OF INSTABILITY INVOF KFWA NECESSITATING
SHORT 2HR PD /20-22 UTC/ TEMPO TSRA AS WELL. UPSTREAM SHORTWAVE ACRS
CNTL SD TIMED INTO NRN IL BYND 06 UTC. WITH FAVORABLE LLJ IMPINGING
UPON MODERATE INSTABILITY WILL OFFER VCTS LATE TONIGHT/TOWARD
DAYBREAK...THOUGH EXACT ONSET TIMING UNCERTAIN ATTM. AND WITH AT
LEAST A LOW POTNL FOR ADDNL/MULTIPLE CONVECTIVE COMPLEXES CONTG INTO
SAT AM...DO NOT FAVOR ANY FINER RESOLUTION BYND LAST VCTS/CB CHANGE
GROUP.
&&
.UPDATE...
RAPID/SIG UPDATE THIS AM TO ASSESS INCRSG TSRA/SVR RISK SPCLY FAR
SWRN CWA THIS AFTN...TRANSLATING EWD ALONG/SOUTH ROUTE 24...AND
ALONG/SOUTH ROUTE 30 IN ERN CWA LATER THIS EVENING. RICH 0-0.5KM
THETA-E LAID ACRS ERN IA/N CNTL IL INTO CNTL IN/XTRM SRN CWA WITH
XTRM MLCAPE OBSERVED/RAP PROGGED IN 4-6KJ/KG COINCIDENT WITH SRN
PERIPHERY OF HIR 40-50KT 0-6KM DLS. PROGGED SHEAR TO
MAINTAIN/SLGHTLY INCRS INTO AFTN AS CONFLUENCE WITHIN ML/UL DRIVES
ISOHYETAL SPEED INCRS/LENGTHENING HODOS. SHEAR MAGNITUDE OF
INSTABILITY ALONG WITH 1200-1400 J/KG DCAPE ALONG/SOUTH OF FNTL
BNDRY LAID ENHANCED BY EXTREME DIFFERENTIAL HEATING WITH CNTL
IL/IN INSOLATION AT 15 UTC INTO LWR 90S/MID TO UPR 70S. PRIME MCS
ACRS NRN IL DRIVEN BY WAA SHOULD EITHER LATCH UPON INSTABILITY
AXIS WELL SOUTH AND/OR BEGIN LYSIS AS IT ENCOUNTERS HIR MLCIN ACRS
NRN IN. FURTHER AND LKLY MORE PROBABLE INITIATION BY ERLY AFTN
ACRS FAR SWRN CWA/KLAF REGN AS MESOVORT NOTED IN NORTHEAST OF KBMI
SFC VORTICITY/BREAK IN SCCAS/ACCAS LN...MOVG EWD AT 40 KTS. OPTED
FOR COVERAGE TYPE/SVR WORDING ALONG SRN TIER CWA...TIERED WITH
LOW/SLGHT CHC PROBABILISTIC WORDING NORTH AND CONTD DRY NRN/NERN
CWA...PROVIDING CONSIDERABLY GREATER TEMPORAL/SPATIAL DETAIL THIS
AFTN/EVE. ONE OR MORE ADDNL CONVECTIVE SYSTEMS PSBL LATE TONIGHT
WESTERN HALF CWA DRIVEN BY VEERED/INCSG LLVL JETLET ACRS NRN IL
ALONG WITH ARRIVAL OF MORE SIG SD/NE SHORTWAVE ENERGY...SPREADING
EWD/CONTG INTO SAT...THOUGH A MORE COMPLETE 12 UTC MODEL SYNOPTIC
SIGNAL CONSIDERATION STILL NEEDED.
&&
.PREV DISCUSSION... /ISSUED 432 AM EDT FRI JUN 29 2012/
SHORT TERM... /TODAY THROUGH SATURDAY NIGHT/
.HOT AND HUMID CONDITIONS TO CONTINUE...
SULTRY CONDITIONS IN PLACE WITH TEMPERATURES IN THE MID 70S TO LOWER
80S ACROSS THE AREA AND DEWPTS IN THE 60S. BOUNDARY THAT AIDED
CONVECTION OVER THE PAST EVENING WAS SITUATED NEAR OR JUST SOUTH OF
THE FORECAST AREA. CHALLENGES ARE TWO FOLD...ONE BEING TEMPS/HEAT
INDICES AND TWO CONVECTIVE CHANCES.
A GOOD DEAL OF SUNSHINE SHOULD BE SEEN TODAY..ESPECIALLY IN SE
SECTIONS WHERE CONVECTIVE DEBRIS FROM UPSTREAM ACTIVITY SHOULD
EITHER BE KEPT AT A MINIMUM OR AT LEAST DELAYED UNTIL LATER
AFTERNOON. WITH THE WARM OVERNIGHT START...SHOULD NOT BE HARD FOR
MANY SPOTS TO JUMP 10 TO 20 DEGREES BEFORE NOON...WITH VALUES IN THE
LOW TO MID 90S WIDESPREAD. DEWPTS WILL LIKELY REMAIN IN THE MID TO
UPPER 60S...ALLOWING FOR HEAT INDICES TO CLIMB TO NEAR OR ABOVE
ADVISORY CRITERIA. RECORD HIGH AT SOUTH BEND SHOULD BE SAFE (102)
BUT FT WAYNE MAY BE AR RISK WITH VALUE OF 99. AFTER COORDINATION
HAVE OPTED TO GO WITH ADVISORY ROUGHLY ALONG AND EAST OF A
MONTICELLO TO WARSAW TO HILLSDALE LINE. THAT BEING SAID...THE SECOND
AREA OF CONCERN BELOW COULD CAUSE SOME ISSUES WITH ESPECIALLY
WESTERN/SW COUNTIES AND THE ADVISORY.
WATER VAPOR LOOP SHOWS 2 FEATURES OF INTEREST. FIRST WAS A COMPACT
WAVE MOVING INTO SW ND. THE OTHER A MCS IN EASTERN NEBRASKA THAT WAS
WORKING SLOWLY EASTWARD. MODELS EACH KEY IN ON THEIR OWN FEATURES OF
THESE ITEMS AND RUN THE GAMBIT WITH CONVECTIVE SCENARIOS FROM LATE
MORNING INTO THE OVERNIGHT HOURS. IN ADDITION...HI RES MODELS
DEVELOP CONVECTION ACROSS EASTERN IA BETWEEN NOW AND 12Z WHICH
TRACKS EAST INTO ILLINOIS. UNCERTAINTIES EXIST WHETHER THIS IS IN
RESPONSE TO DYING COMPLEX MOVING INTO WESTERN IOWA FROM NEBRASKA OR
FOCUSED LL WAA AND INFLOW. REGARDLESS NO IMMEDIATE SIGNS OF
DEVELOPMENT. HI RES MODELS HAVE A GENERAL WEAKENING TREND AS
ANYTHING MOVES EAST WITH MAIN FOCUS SHIFTING S OF THE AREA. SPC DAY1
OUTLOOK HAS PLACED ENTIRE AREA IN SLGT RISK. WITH EXPECTED TEMPS AND
DEWPTS AND AT LEAST SOMEWHAT MORE SUBDUED CAPPING...SEVERE THREAT
DOES EXIST IF ANY CONVECTION CAN DEVELOP. HAVE OPTED TO RUN WITH
SLGT CHC POPS ALL AREAS THROUGH THIS EVENING WITH CHC POPS IN SW
AREAS CLOSER TO LIKELY TRACK OF CONVECTION. WILL PASS ONTO DAY SHIFT
TO MONITOR TRENDS. NO MENTION OF SVR IN ZONES BUT WILL PLACE WORDING
IN HWO.
RICH LL THETA E AIR WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
SATURDAY NIGHT. ADDITIONAL CHANCES FOR CONVECTION WILL EXIST BUT
TIMING OF THESE CHANCES AND LOCATIONS OF SUBTLE FEATURES REMAINS A
CHALLENGE...WARRANTING HOLDING OFF ON ANY CHANGES. ADDITIONAL HEAT
ADVISORIES COULD BE NEEDED SAT.
LONG TERM...SUNDAY THROUGH THURSDAY
A SHORT WAVE TROUGH EJECTING EASTWARD FROM LARGER SCALE UPPER TROUGH
MOVING ACROSS PACIFIC NORTHWEST THIS MORNING WILL BE THE MAIN
FEATURE OF INTEREST FOR SUNDAY...ACTING TO SUPPRESS MEAN UPPER
RIDGING ACROSS GREAT LAKES/OHIO RIVER VALLEY. DETERMINISTIC
SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT ON THIS FEATURE...WHILE THE
GFS REMAINS THE STRONGEST IN AMPLITUDE. SOME CONCERN THAT THE GFS
MAY BE A BIT TOO AMPLIFIED WITH SOME POTENTIAL CONVECTIVE FEEDBACK
ISSUES ACROSS THE DAKOTAS ON SATURDAY. HOWEVER...PASSAGE OF THIS
SHORT WAVE SHOULD TEND TO ANCHOR A WEAK LOW LEVEL SYNOPTIC
CONFLUENCE ZONE/TROUGH FROM THE MID MS RIVER VALLEY ACROSS THE
SOUTHERN GREAT LAKES REGION THAT SHOULD ALLOW FOR A MODEST AXIS OF
LOW LEVEL MOISTURE TO RESIDE ACROSS THE REGION. CONVECTIVE POTENTIAL
ON SUNDAY WILL DEPEND SOMEWHAT ON EVOLUTION OF SATURDAY/SATURDAY
NIGHT CONVECTION AND HOW ANY RESIDUAL OUTFLOWS EFFECT SFC
BOUNDARY/LOCATION OF BEST LOW LEVEL MOISTURE. DID ADD SOME SLIGHT
CHANCE TSRA POPS FOR SUNDAY GIVEN THIS LARGER SCALE SUPPORT AND
POTENTIAL FOR SECONDARY WEAK SFC TROUGH TO ACCOMPANY THIS SHORT WAVE.
MON-THU PERIOD WILL BE CHARACTERIZED BY TRICKY NORTHWEST FLOW
PATTERN WITH A CONTINUED POTENTIAL FOR WEAK SHORT WAVES TO PROGRESS
DOWN THE UPPER RIDGE INTO THE SOUTHERN GREAT LAKES. SOME POTENTIAL
DURING THIS PERIOD OF ANOTHER LOW LEVEL ISENTROPIC LIFT/THETAE
ADVECTION SURGE THAT COULD OVERCOME CAPPING CONCERNS FOR CHANCES OF
CONVECTION...BUT WITH ONGOING DROUGHT/DRY SOILS...WEAK NATURE OF
THIS FORCING...AND SMALL SCALE OF THESE PERTURBATIONS MAKING IT
DIFFICULT TO TIME ENHANCED PERIODS OF POSITIVE THETAE
ADVECTION...WILL KEEP FORECAST DRY THROUGH THIS PERIOD. ABOVE NORMAL
TEMPERATURES TO CONTINUE THROUGH THE PERIOD AND WILL MAINTAIN HIGHS
IN THE LOWER TO MID 90S MORE INLINE WITH ECMWF MOS GUIDANCE...THAT
MAY NOT BE AS AFFECTED BY SPURIOUS CONVECTION OF THE OVERLY MOIST
GFS/MEX THROUGH MID WEEK. TOWARD THE END OF THE PERIOD...LATEST
TRENDS IN GFS ARE COMING MORE INLINE WITH ECMWF IDEA OF SOME
AMPLIFICATION OF CENTRAL CONUS RIDGE THAT SHOULD KEEP VERY HOT
CONDITIONS IN PLACE THROUGH THE END OF THIS FORECAST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
INZ007>009-015>018-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ081.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...MURPHY
UPDATE...MURPHYHazardous weather outlook, Jun 29, 11:34 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1134 AM EDT FRI JUN 29 2012 INZ007>009-MIZ081-OHZ001-002-004-005-015-016-301545- STEUBEN-NOBLE-DE KALB-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM- INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...HILLSDALE...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA 1134 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL RANGE FROM THE MID AND UPPER 90S TODAY...WITH PEAK AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S TO LOWER 100S EXPECTED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...PRIMARILY THIS EVENING...AND AGAIN LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THERE IS AN ELEVATED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY SOUTHWEST OF A MICHIGAN CITY INDIANA TO BLUFFTON INDIANA LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE EXPECTED SATURDAY...MAINLY SOUTH OF ROUTE 24. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>006-MIZ077>080-301545- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER 1134 AM EDT FRI JUN 29 2012 /1034 AM CDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE LOWER TO MID 90S ARE EXPECTED THIS AFTERNOON...WITH PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...AND AGAIN LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY SOUTHWEST OF A MICHIGAN CITY INDIANA TO BLUFFTON INDIANA LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE EXPECTED SATURDAY...MAINLY SOUTH OF ROUTE 24. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301545- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1134 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ012>018-020-022>027-032>034-OHZ024-025-301545- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS...LIMA 1134 AM EDT FRI JUN 29 2012 /1034 AM CDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT AFTERNOON HIGH TEMPERATURES IN THE MID TO UPPER 90S...WITH DANGEROUS PEAK AFTERNOON HEAT INDEX VALUES REACHING THE LOWER 100S. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THE GREATEST RISK OF SEVERE STORMS IS PRIMARILY ALONG AND SOUTH OF ROUTE 24 IN INDIANA THIS AFTERNOON...AND ALONG AND SOUTH OF ROUTE 30 IN OHIO THIS EVENING. THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY SOUTHWEST OF A MICHIGAN CITY INDIANA TO BLUFFTON INDIANA LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE EXPECTED SATURDAY...MAINLY SOUTH OF ROUTE 24. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. AN ELEVATED FIRE DANGER WILL PERSIST THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 29, 1:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT FRI JUN 29 2012
INZ004-005-291830-
ELKHART IN-ST. JOSEPH IN-
155 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS MOVING TOWARD ELKHART COUNTY...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF ELKHART...OR NEAR MISHAWAKA...
MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNLAP AND ELKHART...
GOSHEN AND BRISTOL...
NEW PARIS...
MIDDLEBURY AND MILLERSBURG...
SOUTHWEST...FORAKER AND LOCKE...
WATERFORD MILLS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA.
LAT...LON 4172 8566 4146 8565 4147 8606 4148 8606
4148 8608 4174 8607
TIME...MOT...LOC 1755Z 273DEG 50KT 4164 8605
MCSLocal storm report, Jun 29, 2:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 4 N CULVER 41.28N 86.42W
06/29/2012 M0.75 INCH MARSHALL IN TRAINED SPOTTER
&&
BENTLEYLocal storm report, Jun 29, 2:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL ELKHART 41.68N 85.98W
06/29/2012 M0.25 INCH ELKHART IN TRAINED SPOTTER
ESTIMATED 40 MPH WINDS
&&
BENTLEYSpecial weather statement, Jun 29, 2:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT FRI JUN 29 2012
INZ013-015-020-022>024-291830-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WABASH IN-WHITE IN-
205 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE...NORTHERN
CASS...NORTHWESTERN MIAMI...NORTHWESTERN WABASH...SOUTHEASTERN
PULASKI AND SOUTHERN FULTON COUNTIES...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WINAMAC TO 7 MILES NORTHWEST OF MONON...MOVING EAST AT 60 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROCHESTER...
ROYAL CENTER AND AKRON...
SITKA...BUFFALO AND STAR CITY...
HEADLEE...BELL CENTER AND THORNHOPE...
BURNETTSVILLE...LAKE MANITOU AND MARSHTOWN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING/600 PM CDT FRIDAY EVENING/ FOR NORTHERN INDIANA.
LAT...LON 4087 8698 4091 8698 4092 8694 4097 8694
4115 8657 4101 8583 4071 8641 4074 8652
4075 8653 4074 8656 4084 8700 4087 8699
TIME...MOT...LOC 1803Z 277DEG 57KT 4112 8645 4091 8691Special weather statement, Jun 29, 2:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT FRI JUN 29 2012
INZ005>008-016-017-291900-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-WHITLEY IN-
213 PM EDT FRI JUN 29 2012
...STRONG LINE OF THUNDERSTORMS MOVING TOWARD NORTHEASTERN
WHITLEY...EXTREME NORTHWESTERN ALLEN...NORTHERN
KOSCIUSKO...NOBLE...WESTERN STEUBEN...LAGRANGE AND EASTERN ELKHART
COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLEBURY TO NEW
PARIS TO 8 MILES SOUTHWEST OF MILFORD...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LIGONIER AND LAGRANGE...
KENDALLVILLE...
NORTH WEBSTER AND TOPEKA...
ROME CITY AND ALBION...
CHURUBUSCO...
LAKE WAWASEE...TIPPECANOE LAKE AND JAMES LAKE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA.
LAT...LON 4167 8516 4123 8532 4135 8598 4174 8571
TIME...MOT...LOC 1813Z 283DEG 48KT 4171 8562 4148 8578
4133 8589
MCSLocal storm report, Jun 29, 2:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL BREMEN 41.45N 86.15W
06/29/2012 M1.00 INCH MARSHALL IN STORM CHASER
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:51 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 39 min |
| Jun 28, 9:18 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 42 min |
| Jun 28, 9:47 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski | 43 min |
| Jun 28, 10:07 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Pulaski, Starke, White | 38 min |
| Jun 28, 10:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 32 min |
| Jun 29, 4:13 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Fulton and 10 more | 11 hr |
| Jun 29, 1:25 PM EDT | Special Weather Statement | IWX | Starke | 50 min |
| Jun 29, 1:30 PM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 30 min |
| Jun 29, 1:36 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 39 min |
| Jun 29, 1:42 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 37 min |
| Jun 29, 1:55 PM EDT | Special Weather Statement | IWX | Elkhart | 35 min |
| Jun 29, 2:05 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Pulaski | 25 min |
| Jun 29, 2:06 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Wabash, Whitley | 39 min |
| Jun 29, 2:13 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 47 min |
| Jun 29, 2:18 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Whitley | 42 min |
| Jun 29, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells, Whitley | 50 min |
| Jun 29, 2:48 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 27 min |
| Jun 29, 2:54 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 51 min |
| Jun 29, 3:15 PM EDT | Tornado Warning | IWX | Allen | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.